Hydroxychloroquine + headachesHI

Wonkylegs
Wonkylegs Member Posts: 3,504
edited 9. Mar 2012, 09:09 in Living with Arthritis archive
Hi

started taking Hydroxychloroquine on Wednesday last week ( added in to the mix of current meds to control side effects :roll: ) and since then have experienced bad headaches.

I didn't get given a patient leaflet from the chemist - something I didn't realise until I opened the box to take the first dose!

have looked online and it seems headaches are possible.

What I'm wondering now is are these headaches likely to be ones that disappear as I get used to the meds? I've had side effects before when starting new meds, and then after a couple of weeks things have improved.

I don't want to throw the baby out with the bath water if things are likely to settle down, but with my head at times feeling like it is being cut in half I can't contemplate too long if things stay as they have been this weekend.

anyone had any experience of this with Hydroxy?

thanks

Wonky

Comments

  • julie47
    julie47 Member Posts: 6,041
    edited 30. Nov -1, 00:00
    Hi Wonky

    sorry to hear about the headaches. I am on hydroxy along with other meds but I can honestly say the hydroxy didn't cause me headaches.

    My really bad headaches are caused by my neck problems.

    I hope that it is just that your body is adjusting to the new med and that the headaches stop soon.

    Take care
    Love Juliepf x
  • mig
    mig Member Posts: 7,152
    edited 30. Nov -1, 00:00
    I am on hydroxy too ,no headaches.Mig
  • valval
    valval Member Posts: 14,911
    edited 30. Nov -1, 00:00
    been taking it ages and no headaches either not much help to you i know it could just be the pain causing them i know i have been getting quite a few of late because of the pain in neck and spine but if in dought give gp a call good luck val
  • suzygirl
    suzygirl Member Posts: 2,005
    edited 30. Nov -1, 00:00
    Hi Wonky, it can cause headaches and they should subside. I found that taking the proper brand name plaquenil lessened the headaches, whereas generics such as quinoric gave me a bad head.

    Do you take it of an evening after dinner, I found that to be a good time to minimise side effects.

    It took up to a year for me to feel benefits, it helped with the fatigue, but not too much with the joints. I hope it helps you.
  • frogmorton
    frogmorton Member Posts: 27,858
    edited 30. Nov -1, 00:00
    No headaches here either Wonky :(

    oh dear not good l was hoping it might help :?

    I take it twice a day lunch and dinner and have been fine. Worth trying to persevere hearing suzy's experience???

    Love

    Toni xxx
  • salamander
    salamander Member Posts: 1,906
    edited 30. Nov -1, 00:00
    Hi Wonky,I got headaches on Hydroxy. Didn't stay on it long as I got a rash too. Hope they go.
  • joanne66
    joanne66 Member Posts: 25
    edited 30. Nov -1, 00:00
    Hi, i'm on hydroxy along with mtx and get headaches. started as migraine type (fuzzy eyes) but that stopped. i still sometimes get head aches on a monday till wednesday..... :(
    weekend off hydroxy so think my body then need two days to get back into it.
    yours jo
  • sulkycat
    sulkycat Member Posts: 71
    edited 30. Nov -1, 00:00
    I had headaches and the most horrific nightmares with it - the Professor (my consultant) took one look at my list of meds and said 'that's the culprit' straight away.

    The headaches lessened and the nightmares stopped within a week or so of stopping it.He also said it is a drug with minimal effect unless used in conjunction with others, so wasn't at all worried about stopping it.

    Not sure this helps you!
  • Wonkylegs
    Wonkylegs Member Posts: 3,504
    edited 30. Nov -1, 00:00
    thanks everyone

    well, last week the rheumy nurse insisted that the headaches were the MTX being restarted after 7 week gap.

    I think personally it was the combo of this with the Hydroxy.

    they have got gradually better during the last week, but did return last night after a particularly stressful day which happened also to be my MTX day.

    The hydroxy or the Infliximab I had last week has also set off the skin again, so yet more creams and stuff to use.

    I have lost count of the number of meds on my repeats list.

    I'm also running out of hours in the day in order to take them all! :roll: :roll:

    thanks for all the replies, and I guess the only way I'll know if the headaches go is to keep taking the pills and see how I go.

    no nightmares so far thakfully - don't need them too!!!

    wonky xxx
  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Hi Wonky,

    I am sorry I have only just seen this one... I should have seen it sooner.

    Hopefully it will do what Suzy's did and subside but might be worth mentioning it?

    Not been on that one cus of my eyes and he felt it wasn't worth the risk so can't help but wanted to just leave love and a (((((((((( ))))))))))) and thanks for being in my pocket as well Cris xxx
  • barbara12
    barbara12 Member Posts: 21,274
    edited 30. Nov -1, 00:00
    Hi Wonky
    Sorry I cant help with any advice, but I am glad to see that things are settling down for you,
    You take care of yourself, and let us know how you are.xx
  • suzygirl
    suzygirl Member Posts: 2,005
    edited 30. Nov -1, 00:00
    You could try missing the hydroxy for a couple of days to see if the headaches subside, if they do, then you know the culprit. If not, then its something else.

    Just a thought.
  • stickywicket
    stickywicket Member Posts: 26,946
    edited 30. Nov -1, 00:00
    I think I'd go along with Suzygirl's suggestion. I've taken both meth & hydroxy for years with no headaches. Hope you get it sorted soon, anyway, Wonky. It's bad enough without the head joining in.

Who's Online

6
6 Guests